Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 8:54 AM EDT for Floyd County, Knott County, Magoffin County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 8:54 AM EDT (12:54 UTC)
- Expired
- Jul 1, 2012, 9:30 AM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Knott County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS53 KJKL 011254
SVRJKL
KYC071-119-153-011330-
/O.NEW.KJKL.SV.W.0107.120701T1254Z-120701T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
854 AM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 930 AM EDT
* AT 853 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUCK...OR 10 MILES NORTHWEST OF HINDMAN...AND MOVING SOUTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HINDMAN...ELMROCK...BEARVILLE...VEST...TINA...YELLOW MOUNTAIN...
HANDSHOE...SOFT SHELL...BOLYN...LEBURN...GARNER...MOUSIE...
GARRET...PORTER JUNCTION...LARKSLANE...IVIS...BETTY...MALLIE...
ESTILL AND GLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3738 8263 3737 8267 3735 8265 3731 8267
3727 8275 3726 8284 3738 8312 3746 8313
3752 8309 3753 8305 3751 8303 3750 8297
3751 8295 3754 8300 3741 8261
TIME...MOT...LOC 1254Z 295DEG 38KT 3746 8306
WIND...HAIL 60MPH 1.00IN
$$
GREIF2 follow-up statements
676
WWUS53 KJKL 011312
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT SUN JUL 1 2012
KYC153-011323-
/O.CAN.KJKL.SV.W.0107.000000T0000Z-120701T1330Z/
MAGOFFIN KY-
912 AM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MAGOFFIN
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3738 8263 3738 8265 3737 8267 3735 8265
3731 8267 3731 8269 3727 8276 3727 8282
3734 8299 3750 8288 3741 8261
TIME...MOT...LOC 1313Z 295DEG 38KT 3744 8285
$$
KYC071-119-011330-
/O.CON.KJKL.SV.W.0107.000000T0000Z-120701T1330Z/
KNOTT KY-FLOYD KY-
912 AM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FLOYD
AND EASTERN KNOTT COUNTIES UNTIL 930 AM EDT...
AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOLYN...OR 9 MILES NORTHEAST OF HINDMAN...MOVING SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEMO...PRICE...RAVEN AND ORKNEY AROUND 920 AM EDT.
HI HAT...BUCKINGHAM...MELVIN AND BURTON AROUND 925 AM EDT.
LIGON...BUCKHORN HOLLOW AND BEAVER AROUND 930 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3738 8263 3738 8265 3737 8267 3735 8265
3731 8267 3731 8269 3727 8276 3727 8282
3734 8299 3750 8288 3741 8261
TIME...MOT...LOC 1313Z 295DEG 38KT 3744 8285
WIND...HAIL 60MPH 1.00IN
$$
GREIF305
WWUS53 KJKL 011323
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
923 AM EDT SUN JUL 1 2012
KYC071-119-011333-
/O.EXP.KJKL.SV.W.0107.000000T0000Z-120701T1330Z/
KNOTT KY-FLOYD KY-
923 AM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD AND EAST
CENTRAL KNOTT COUNTIES WILL EXPIRE AT 930 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3738 8263 3738 8265 3737 8267 3735 8265
3731 8267 3731 8269 3727 8276 3727 8282
3734 8299 3750 8288 3741 8261
TIME...MOT...LOC 1323Z 295DEG 38KT 3739 8273
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:05 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 1, 7:05 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 705 AM EDT SUN JUL 1 2012 .UPDATE... ISSUED AT 705 AM EDT SUN JUL 1 2012 CLUSTER OF TSTMS MOVING INTO THE BLUEGRASS THIS MORNING BRINGING SOME RELIEF TO THE DROUGHT CONDITIONS THERE. EVERYTHING SEEMS TO BE WELL BEHAVED AT THE MOMENT...HOWEVER HAVE SEEN 1 REPORT RELAYED EARLIER OF 1/2 INCH HAIL WITH THESE STORMS WHICH ARE STARTING TO SHOW A SLIGHT WEAKENING TREND. LAPS SFC ANALYSIS SHOWS AN AREA OF HIGHER INSTABILITY CLOSER TO THE KY/WV LINE WITH BETTER THETA PACKING NORTH OF THE OHIO RIVER...SO WE MAY SEE THE NRN HALF OF THIS SMALL COMPLEX BECOME DOMINANT AT THE EXPENSE OF THE SRN FLANK. REGARDLESS...HAVE RAISED POPS IN THE NORTH ACCORDINGLY. NEXT WAVE MOVING INTO CENTRAL IL REPRESENTS OUR NEXT SHOT AT SHOWERS AND TSTMS LATER THIS AFTERNOON/EVENING AND WILL MAINTAIN CHANCE POPS TO ACCOUNT FOR THIS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 321 AM EDT SUN JUL 1 2012 SFC ANALYSIS THIS MORNING SHOWS AN ILL DEFINED FRONT LAID OUT ACROSS THE COMMONWEALTH RUNNING BACK ACROSS THE MID MS VALLEY AND INTO THE CENTRAL PLAINS. MID LEVEL SHORT WAVE ENERGY RIDING ALONG THIS BOUNDARY APPEARS TO BE THE IMPETUS FOR ONGOING ACTIVITY OVER THE MO VALLEY...CENTRAL IL...AND IN EARLY THIS MORNING. CLOSER TO HOME... STARTING TO SEE AN UPTICK IN SOME OF THE STORMS MOVING OUT OF SRN IN AND INTO NRN/CENTRAL KY. LATEST HRRR HAS A DECENT HANDLE ON THIS SCENARIO WHICH DEPICTS SOME OF THESE REACHING OUR BLUEGRASS COUNTIES AROUND DAYBREAK AND CONTINUING EAST INTO WV THROUGH THE MORNING HOURS AS TEMPS BEGIN CLIMBING THROUGH THE 80S AND LOWER 90S ONCE AGAIN ON THEIR WAY TO TRIPLE DIGIT TERRITORY THIS AFTERNOON. MODELS ARE GENERALLY IN GOOD AGREEMENT WIT THE IDEA OF THE FRONT BECOMING THE FOCUS FOR MORE ACTIVITY LATER THIS AFTERNOON AND EVENING AS ANOTHER SHORT WAVE EJECTS OUT OF THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY INTO THE OHIO VALLEY. HOWEVER...THERE CONTINUE TO BE SOME DIFFERENCES WITH THE TIMING AND STRENGTH OF THIS ENERGY...RESULTING IN ANOTHER LOW CONFIDENCE POP FORECAST. STILL... THERE ARE ENOUGH SIGNALS FROM THE CONSENSUS TO RAISE POPS...ALBEIT SLIGHTLY INTO LOW END CHANCE RANGE...FOR THE LATE AFTERNOON AND EVENING HOURS...WITH SOME HINTS OF ANOTHER MCS DEVELOPING UPSTREAM LATER THIS MORNING/EARLY THIS AFTERNOON BEFORE MOVING INTO THE REGION LATER THIS AFTERNOON AND EVENING. BUFR SOUNDINGS FROM BOTH THE NAM AND GFS WOULD SUGGEST THAT ANY STORMS THIS EVENING WOULD HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL...SO WILL DEFINITELY HAVE TO KEEP AN EYE OUT FOR INITIATION UPSTREAM LATER TODAY. DEPENDING ON WHERE...WHEN...AND IF CONVECTION INITIATES...WE COULD SEE ACTIVITY LINGERING OVER THE AREA INTO TONIGHT. GIVEN THE UNCERTAINTY...WILL HOLD ONTO LOW END CHANCE POPS THROUGH THE FIRST PART OF THE OVERNIGHT HOURS BEFORE INSTABILITY BEGINS TO WANE AND STORMS SHOULD BEGIN TO DISSIPATE. MONDAY LOOKS TO SEE THE PLAINS RIDGE REBUILDING ACROSS THE MS VALLEY AND INTO THE OHIO VALLEY. HOWEVER...MODELS CONTINUE TO DROP SHORT WAVES TOPPING THE RIDGE OUT OF THE MIDWEST INTO THE COAL FIELDS DURING THE DAY...WITH FCST SOUNDINGS DEPICTING MORE THAN ENOUGH INSTABILITY DEVELOPING AROUND PEAK HEATING. TEMPS ARE NOT EXPECTED TO GET MUCH ABOVE THE MID TO UPPER 90S BUT CONVECTIVE TEMPS DURING THE AFTERNOON ARE ONLY IN THE LOWER 90S...SO ANY ROGUE SHORT WAVE ENERGY MAY BE ENOUGH TO TRIGGER SOME SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING ONCE AGAIN. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 321 PM EDT SAT JUN 30 2012 THE AREA WILL BE ON THE PERIPHERY OF AN UPPER RIDGE WITH WEAK NW FLOW ALOFT AT THE START OF THE PERIOD...WITH PERIODIC WEAK IMPULSES MOVING THROUGH THE FLOW. AT THE SAME TIME...THERE WILL BE PERIODIC WEAK LOW LEVEL WARM AIR ADVECTION. THIS COMBINATION WILL MAKE US VULNERABLE TO CONVECTION...POSSIBLY MCS DEVELOPMENT. HOWEVER... CONFIDENCE IN TIMING OF IMPULSES LEADING TO CONVECTION IS LOW. AS A RESULT...WILL KEEP POPS LOW IN THE 20-30 PERCENT RANGE...WITH THE HIGHEST POPS EARLY ON. LATER IN THE PERIOD...UPPER RIDGING BUILDS EASTWARD OVER THE OHIO VALLEY AGAIN AND THE MAIN WESTERLIES WITH THEIR IMPULSES RETREAT TO THE NORTH. AT THE SAME TIME...NEUTRAL TO VERY WEAK COLD AIR ADVECTION OCCURS IN THE LOW LEVELS. THIS WILL MAKE CONVECTION LESS LIKELY... AND HAVE OPTED FOR SUB 20 PERCENT POPS FROM THURSDAY NIGHT ON FOR MOST LOCATIONS. AN EXCEPTION IS OVER THE HIGH TERRAIN NEAR THE VA BORDER...WHERE 20 PERCENT WILL BE MAINTAINED. NO SIGNIFICANT CHANGE IN AIR MASS IS FORESEEN. HIGHS SHOULD STILL BE IN THE 90S...BUT AT LEAST BELOW THE 100+ LEVELS SEEN RECENTLY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 705 AM EDT SUN JUL 1 2012 IN GENERAL...VFR CONDITIONS ARE EXPECTED TO BE THE RULE THROUGH THE PERIOD. TSTMS MOVING INTO NERN KY SHOULD PUSH INTO WV BY AROUND 18Z. THE NEXT ISSUE CENTERS AROUND SHORT WAVES RIDING ALONG A SFC BOUNDARY DRAPED ACROSS THE CENTRAL PLAINS AND MID MS VALLEY. MODELS AGAIN SUGGEST A POTENTIAL FOR SOME OF THIS ENERGY TO TRIGGER TSTMS LATE THIS AFTERNOON AND EVENING ACROSS A GREATER PORTION OF ERN KY. WITH GOOD AGREEMENT AMONG THE GUIDANCE HAVE INCLUDED VCTS FOR ALL TAFS AFTER 20Z RUNNING THROUGH ABOUT 04-05Z AFTER WHICH ANY ACTIVITY SHOULD BEGIN TO DIMINISH. OUTSIDE OF ANY STORMS CONDITIONS SHOULD REMAIN VFR. HOWEVER...CONDITIONS IN AND AROUND ANY STORMS THAT DEVELOP COULD DROP TEMPORARILY TO MVFR. VARIABLE WINDS THIS MORNING LOOK TO BECOME MORE WLY BY MIDDAY AT AROUND 5 TO 10 KTS BEFORE SUBSIDING AGAIN AFTER 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...MB SHORT TERM...MB LONG TERM....HAL AVIATION...MB
Hazardous weather outlook, Jul 1, 4:30 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 430 AM EDT SUN JUL 1 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 430 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS MORNING...MAINLY OVER AREAS NORTH OF INTERSTATE 64. MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE AGAIN LATER THIS AFTERNOON AND EVENING OVER ALL OF EASTERN KENTUCKY. ANY STORMS WHICH DEVELOP THIS EVENING COULD PERSIST INTO THE EARLY OVERNIGHT HOURS. THE PRIMARY THREAT FROM ANY STORMS WILL BE GUSTY WINDS. WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY ACROSS ALL OF EASTERN KENTUCKY...AND NEAR THE VIRGINIA AND TENNESSEE BORDERS FROM FRIDAY THROUGH SATURDAY. WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE COMING WEEK. SEE THE LATEST HEAT ADVISORY FOR CURRENT EXCESSIVE HEAT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB
In the hours before
Special weather statement, Jul 1, 8:16 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 816 AM EDT SUN JUL 1 2012 KYZ106-108-109-011300- MAGOFFIN-MORGAN-WOLFE- 816 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 AM EDT SUNDAY MORNING... WESTERN MAGOFFIN... SOUTHERN MORGAN AND EASTERN WOLFE. AT 815 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MURPHYFORK... OR 9 MILES NORTHEAST OF CAMPTON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SALEM AROUND 820 AM EDT...CANNEL CITY AROUND 825 AM EDT...LYKINS AROUND 830 AM EDT...KERNIE AROUND 835 AM EDT...AND GULLETT AROUND 840 AM EDT. RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 1, 8:26 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 826 AM EDT SUN JUL 1 2012 KYZ112-011300- BREATHITT- 826 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 900 AM EDT SUNDAY MORNING... BREATHITT. AT 826 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELKATAWA...OR NEAR JACKSON...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOCTOR AROUND 835 AM EDT...PRESS AROUND 840 AM EDT...SIKES AROUND 845 AM EDT...LUNAH AROUND 850 AM EDT...AND DAISYDELL AROUND 855 AM EDT. RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Jul 1, 8:34 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
834 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL JACKSON 37.56N 83.38W
07/01/2012 E0.25 INCH BREATHITT KY NWS EMPLOYEE
&&
TBREWERLocal storm report, Jul 1, 8:40 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
840 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL QUICKSAND 37.53N 83.34W
07/01/2012 E0.88 INCH BREATHITT KY NWS EMPLOYEE
&&
TBREWERSpecial weather statement, Jul 1, 8:48 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 848 AM EDT SUN JUL 1 2012 KYZ115-117-011315- LESLIE-PERRY- 848 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT SUNDAY MORNING... NORTHERN LESLIE AND PERRY. AT 848 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONFLUENCE... OR 8 MILES NORTH OF HYDEN...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HYDEN AROUND 855 AM EDT...AVAWAM AROUND 900 AM EDT...HAZARD AROUND 905 AM EDT...FREW AROUND 910 AM EDT AND DALEY AROUND 915 AM EDT. RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 1, 8:51 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 851 AM EDT SUN JUL 1 2012 KYZ109-110-113-011315- KNOTT-MAGOFFIN-FLOYD- 851 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT SUNDAY MORNING... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN AND SOUTHERN FLOYD. AT 851 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DECOY...OR 14 MILES EAST OF JACKSON...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELMROCK AROUND 900 AM EDT...YELLOW MOUNTAIN AROUND 905 AM EDT...HANDSHOE AROUND 910 AM EDT AND BETTY AROUND 915 AM EDT. RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:10 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 35 min |
| Jul 1, 9:14 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 46 min |
| Jul 1, 9:25 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 50 min |
| Jul 1, 9:52 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 25 min |
| Jul 1, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 42 min |
| Jul 1, 7:59 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Wolfe | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.